Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 66, NWS Boston/Norton, MA

June 23, 2008Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 23, 2008, 3:13 PM EDT for Worcester County, Massachusetts. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2008, 3:13 PM EDT (19:13 UTC)
Expired
Jun 23, 2008, 3:44 PM EDT
In force
31 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Worcester County, MA

The radar

The Boston radar (KBOX), 82 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 231913
SVRBOX
MAC027-232000-
/O.NEW.KBOX.SV.W.0066.080623T1913Z-080623T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
313 PM EDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITY OF WORCESTER...

* UNTIL 400 PM EDT

* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NEW BRAINTREE TO BROOKFIELD...
  OR ALONG A LINE EXTENDING FROM 17 MILES EAST OF AMHERST TO 15 MILES
  SOUTHWEST OF WORCESTER...AND MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BARRE...SPENCER AND OAKHAM BY 320 PM EDT...
  RUTLAND...PAXTON AND LEICESTER BY 330 PM EDT...
  WORCESTER BY 335 PM EDT...
  WORCESTER AND HOLDEN BY 340 PM EDT...
  PRINCETON BY 345 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. GO INDOORS NOW...PREFERABLY INSIDE A STRONG BUILDING
AND AWAY FROM WINDOWS.

LAT...LON 4252 7190 4227 7176 4213 7206 4239 7221
TIME...MOT...LOC 1913Z 236DEG 26KT 4235 7214 4219 7203

$$
EKSTER
1 follow-up statement
000 
WWUS51 KBOX 231944
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
344 PM EDT MON JUN 23 2008

MAC027-231954-
/O.CAN.KBOX.SV.W.0066.000000T0000Z-080623T2000Z/
WORCESTER MA-
344 PM EDT MON JUN 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WORCESTER COUNTY IS
CANCELLED...

THE STORMS HAVE WEAKENED BELOW SEVERE LEVELS. WIND GUSTS UP TO 40
MPH ARE STILL POSSIBLE THROUGH 4 PM.

LAT...LON 4252 7190 4227 7176 4213 7206 4239 7221
TIME...MOT...LOC 1944Z 236DEG 26KT 4247 7189 4231 7178

$$

MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:59 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 23, 12:59 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1259 PM EDT MON JUN 23 2008

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL GRADUALLY CROSS THE REGION THROUGH
TUE. HIGH PRES WILL BUILD INTO THE REGION WED. ANOTHER SLOW MOVING
COMPLEX FRONTAL SYSTEM AND MID LEVEL DISTURBANCE SHOULD KEEP OUR
WEATHER UNSETTLED TOWARD THE END OF THIS WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...

AS OF 1 PM ISOLATED SEVERE STORMS ARE MOVING ACROSS EASTERN NY AND
THE BERKSHIRES. THESE STORMS SHOULD WEAKEN AS THEY MOVE EAST...AS
GREATEST INSTABILITY AND SHEAR REMAIN TO THE WEST ACROSS EASTERN NY
STATE. HOWEVER...A LOW RISK OF SEVERE TSTMS /STRONG WINDS AND LARGE
HAIL/ WILL EXIST THIS AFTERNOON ACROSS THE CT RIVER
VALLEY...INCLUDING THE GREATER HARTFORD AND SPRINGFIELD AREA.

FARTHER EAST...STORMS SHOULD WEAKEN UPON ENTERING CENTRAL MA AND RI.
THEREFORE...THINKING MOST STORMS SHOULD BE SUB-SEVERE ACROSS RI AND
EASTERN MA /EAST OF WORCESTER/.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...CONCERNED THAT TSTMS MAY PERSIST THROUGH MUCH OF THE NIGHT
AS COLD TEMPS ALOFT AND MODEST 0-6 KM SHEAR SUPPORT NOCTURNAL
CONVECTION. MORE ON THIS LATER.

TUESDAY...COLD FRONT FINALLY CROSSES THE FORECAST AREA...LOW LEVEL
MOISTURE IS NOT AS ABUNDANT...BUT SURFACE BASED CAPES ARE HIGH AND
MID LEVEL LAPSE RATES STEEP IN THE VICINITY OF THE FRONT. OVERALL
SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP. SOME UNCERTAINTY
WHETHER ANY STORMS MAY BECOME SEVERE AT THIS TIME.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
23/00Z MODELS ARE IN DECENT AGREEMENT THROUGH 00Z SATURDAY. AFTER
THAT TIME THOUGH...THE GFS APPEARS TO HAVE TROUBLE HANDLING A LOW
PRESSURE OFF THE MID ATLANTIC COAST. THIS IS AN OUTLIER SOLUTION...SO
STAYED CLOSER TO THE ECMWF FOR THE LATTER PORTION OF THE EXTENDED.

HIGH PRESSURE BUILDS IN TUESDAY NIGHT INTO WEDNESDAY. A WEAK TROUGH
COULD KICK OFF SOME SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO
THURSDAY NIGHT...BUT CONFIDENCE IN THIS IS NOT VERY HIGH.

ANOTHER COMPLEX PATTERN OF FRONTS DEVELOPS AROUND SOUTHERN NEW
ENGLAND FRIDAY INTO THIS WEEKEND. THE TIMING ON THE THREAT OF SHOWERS
AND THUNDERSTORMS IS STILL VERY UNCERTAIN...AND WILL LIKELY CHANGE
IN FUTURE FORECASTS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
TODAY...AREAS IFR CEILINGS IN LOW CLOUDS AND FOG PATCHES IMPROVE TO
MVFR. SCT SHRA AND TSRA REDEVELOP TODAY. A FEW STORMS MAY BE SEVERE
WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING....GUSTY WINDS AND HAIL.

TONIGHT...AREAS OF IFR CEILINGS AND VSBYS REDEVELOP ESPECIALLY ALONG
THE SOUTH COAST IN FOG AND STRATUS OFF THE OCEAN. EVENING SHOWERS
AND THUNDERSTORMS BECOME MORE ISOLATED.

TUESDAY...IFR CEILINGS AND VSBYS IMPROVE TO MVFR. SCT SHRA AND TSRA
WILL REDEVELOP. A FEW COULD BECOME SEVERE.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

TUESDAY NIGHT INTO WEDNESDAY NIGHT...VFR CONDITIONS LIKELY.

THURSDAY AND FRIDAY...VFR FOR MOST LOCATIONS. SCATTERED MVFR IN DEVELOPING
SHOWERS OR THUNDERSTORMS.

&&

.MARINE...
TODAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA.

TONIGHT...WIND AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA. FOG PATCHES MAY BE LOCALLY DENSE. UNDERCUT WNA
SEAS SLIGHTLY GIVEN THE INVERSION.

TUESDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

MARGINAL SMALL CRAFT ADVISORY SEAS /5 FT/ MAY DEVELOP ACROSS THE
OUTER SOUTH COASTAL WATERS THURSDAY. OTHERWISE...RELATIVELY TRANQUIL
WINDS AND SEAS THROUGH FRIDAY...WITH SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...STRAUSS
NEAR TERM...NOCERA - UPDATED 1259 PM
SHORT TERM...STRAUSS/NOCERA - UPDATED 1259 PM
LONG TERM...BELK
AVIATION...BELK/STRAUSS
MARINE...BELK/STRAUSS
Hazardous weather outlook, Jun 23, 5:44 AM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
544 AM EDT MON JUN 23 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-240945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
544 AM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY.
SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND AND HAIL.
FREQUENT CLOUD TO GROUND LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS.
URBAN AND POOR DRAINAGE FLOODING MAY ALSO OCCUR AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY.
THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-240945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
544 AM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY.
SOME OF THESE STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL.
FREQUENT CLOUD TO WATER LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY.
THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 23, 12:07 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1207 PM EDT MON JUN 23 2008

MAZ002-003-008>011-231700-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
1207 PM EDT MON JUN 23 2008

AT 1203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
CUMMINGTON TO 8 MILES WEST OF BLANDFORD...OR ALONG A LINE EXTENDING
FROM 15 MILES SOUTHEAST OF NORTH ADAMS TO 14 MILES EAST OF GREAT
BARRINGTON...MOVING EAST AT 23 MPH.

THUNDERSTORMS WILL BE NEAR...BUCKLAND AND CHESTERFIELD BY 1220 PM
EDT...SHELBURNE AND RUSSELL BY 1230 PM EDT...WESTHAMPTON AND
MONTGOMERY BY 1240 PM EDT...WILLIAMSBURG AND WHATELY BY 1250 PM
EDT...MONTAGUE AND HATFIELD BY 100 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jun 23, 12:44 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1244 PM EDT MON JUN 23 2008

MAZ008>011-231745-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
1244 PM EDT MON JUN 23 2008

AT 1243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 5 MILES WEST OF TOLLAND...OR ABOUT 14 MILES
SOUTHEAST OF GREAT BARRINGTON...MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...TOLLAND BY 1250 PM EDT...BLANDFORD
AND 7 MILES NORTHWEST OF GRANVILLE BY 110 PM EDT...RUSSELL AND
HUNTINGTON BY 120 PM EDT...MONTGOMERY AND WESTFIELD BY 130 PM EDT...
SOUTHAMPTON AND 8 MILES NORTHWEST OF WEST SPRINGFIELD BY 140 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jun 23, 12:47 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1247 PM EDT MON JUN 23 2008

MAZ002>004-008>010-NHZ011-231715-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE
MA-
1247 PM EDT MON JUN 23 2008

AT 1245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 2 MILES NORTH OF
BERNARDSTON TO 7 MILES SOUTH OF CHESTERFIELD...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF GREENFIELD TO 10 MILES WEST OF
NORTHAMPTON...MOVING NORTHEAST AT 34 MPH.

THUNDERSTORMS WILL BE NEAR...HINSDALE AND NORTHAMPTON BY 100 PM
EDT...HADLEY AND AMHERST BY 110 PM EDT...MONTAGUE AND SUNDERLAND BY
120 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jun 23, 1:18 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
118 PM EDT MON JUN 23 2008

CTZ002-231745-
HARTFORD CT-
118 PM EDT MON JUN 23 2008

AT 117 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45
MPH AND SMALL HAIL 10 MILES WEST OF BURLINGTON...OR ABOUT 5 MILES
SOUTHWEST OF TORRINGTON...MOVING EAST AT 32 MPH.

THE THUNDERSTORM WILL BE NEAR...BURLINGTON BY 130 PM EDT...CANTON BY
140 PM EDT...AVON AND SIMSBURY BY 150 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU
ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS
TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS.

MLE
Special weather statement, Jun 23, 1:49 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
149 PM EDT MON JUN 23 2008

MAZ003-004-026-NHZ011-015-231845-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
149 PM EDT MON JUN 23 2008

AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER ATHOL...OR ABOUT 18 MILES EAST OF
GREENFIELD...MOVING NORTHEAST AT 26 MPH.

THE THUNDERSTORM WILL BE NEAR...ROYALSTON BY 200 PM EDT...WINCHENDON
AND 7 MILES SOUTHEAST OF FITZWILLIAM BY 210 PM EDT...RINDGE AND 6
MILES SOUTHEAST OF JAFFREY BY 220 PM EDT...7 MILES NORTHWEST OF ASHBY
BY 230 PM EDT...TEMPLE AND NEW IPSWICH BY 240 PM EDT...WILTON AND
MASON BY 250 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE
Local storm report, Jun 23, 3:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 AM     HAIL             WORTHINGTON             42.42N 72.93W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0414 AM     HAIL             WORTHINGTON             42.42N 72.93W
06/23/2008  E0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0425 AM     HAIL             CHESTERFIELD            42.40N 72.85W
06/23/2008  E0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0425 AM     HAIL             CHESTERFIELD            42.40N 72.85W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0452 AM     HAIL             WILLIAMSBURG            42.40N 72.72W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0455 AM     HAIL             NORTHAMPTON             42.33N 72.68W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0620 AM     HAIL             NEW IPSWICH             42.75N 71.85W
06/23/2008  E0.88 INCH       HILLSBOROUGH       NH   PUBLIC

            DOWNED TREES

0625 AM     TSTM WND DMG     ASHBY                   42.68N 71.82W
06/23/2008                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN

0631 AM     HAIL             TOWNSEND                42.67N 71.70W
06/23/2008  M0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

0840 AM     HAIL             WORCESTER               42.27N 71.81W
06/23/2008  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

            REPORT FROM DOWNTOWN WORCESTER.

0216 PM     TSTM WND DMG     EAST GRANBY             41.93N 72.72W
06/23/2008                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN ON WIRES ON NORTH ROAD.

0225 PM     TSTM WND DMG     EAST GRANBY             41.93N 72.72W
06/23/2008                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN ON NEWGATE ROAD.

0226 PM     FLASH FLOOD      WESTFIELD               42.14N 72.76W
06/23/2008                   HAMPDEN            MA   TRAINED SPOTTER

            THREE CARS REPORTEDLY STUCK IN FLOODED ROADWAY ON NORTH
            ELM STREET.

0228 PM     TSTM WND DMG     SUFFIELD                41.98N 72.65W
06/23/2008                   HARTFORD           CT   AMATEUR RADIO

            MANY TREES AND LIMBS DOWN...ON PAINTER RD...SHELDON ST.
            AT HIGH SCHOOL...AND ROUTE 168.

0258 PM     TSTM WND DMG     SHARON                  42.82N 71.90W
06/23/2008                   HILLSBOROUGH       NH   AMATEUR RADIO

            MULTIPLE TREES DOWN.

&&

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:49 AM EDTSevere Thunderstorm WarningBOXHampden, Hampshire41 min
Jun 23, 3:51 AM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire39 min
Jun 23, 4:49 AM EDTSevere Thunderstorm WarningBOXHampden, Hampshire26 min
Jun 23, 6:09 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester36 min
Jun 23, 6:36 AM EDTSevere Thunderstorm WarningBOXMiddlesex24 min
Jun 23, 7:30 AM EDTSevere Thunderstorm WarningBOXHampden, Worcester45 min
Jun 23, 8:04 AM EDTSevere Thunderstorm WarningBOXWorcester41 min
Jun 23, 1:13 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Worcester3 hr
Jun 23, 1:37 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire3 hr
Jun 23, 1:40 PM EDTSevere Thunderstorm WarningBOXHampden65 min
Jun 23, 1:53 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester52 min
Jun 23, 2:20 PM EDTFlash Flood WarningBOXHampden, Hampshire55 min
Jun 23, 2:31 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester59 min
Jun 23, 3:19 PM EDTSpecial Marine WarningBOX56 min
Jun 23, 3:32 PM EDTAreal Flood AdvisoryBOXHampden118 min
Jun 23, 3:36 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester2 hr
Jun 23, 4:33 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire, Middlesex, Worcester96 min
Jun 23, 5:11 PM EDTSevere Thunderstorm WarningBOXMiddlesex26 min
Jun 23, 5:22 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Norfolk113 min
Jun 23, 5:44 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk2 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.